MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56551
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address- postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during treatment of a popliteal occlusion, a cxi support catheter separated.Antegrade access was gained, and the retrograde anterior tibial artery was punctured to open the popliteal occlusion.While using the device, another manufacturer's wire became stuck and the catheter "expanded" as a result.With force, they were able to remove the wire from the catheter, but part of the catheter broke off.The separated device was removed with the wire from the patient.The procedure was completed by using another cxi device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 20may2021.The artery was both tortuous and slightly calcified.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during treatment of a popliteal occlusion, a cxi support catheter separated.Antegrade access was gained, and the retrograde anterior tibial artery was punctured to open the popliteal occlusion.The artery was both tortuous and slightly calcified.While using the device, another manufacturer's wire became stuck and the catheter "expanded" as a result.With force, they were able to remove the wire from the catheter, but part of the catheter broke off.The separated device was removed with the wire from the patient.The procedure was completed by using another cxi device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One cxi-2.6-18-90-ang (cxi support catheter) was returned for investigation.An 0.018" wire was inserted through catheter without difficulty.The catheter length and tip length measured within specification.The tip was damaged.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant nonconformances was recorded.Although this nonconformance was relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this nonconformance.As adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.There were no identified gaps in the manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ the ifu further instructs, ¿activate hydrophilic coating by wetting the catheter with heparinized saline solution or sterile water.To ensure hydrophilic activation, wet the entire surface of the catheter.Note: the surface of the catheter may become dry if not used immediately after activation.Additional wetting with heparinized saline solution or sterile water will reactive the hydrophilic coating.¿ based on the available information, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible patient anatomy contributed to the failure.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11840725
Report Number1820334-2021-01349
Device Sequence Number14414630
Product Code KRA
UDI-Device Identifier00827002565517
UDI-Public(01)00827002565517(17)230428(10)13159543
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model NumberG56551
Device Catalogue NumberCXI-2.6-18-90-ANG
Device Lot Number13159543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer05/20/2021
08/03/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/17/2021
08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI GLADIUS 0.018 WIRE.